MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CENTRIFUGAL PUMP HEADS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CENTRIFUGAL PUMP HEADS
Model Number 164275
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 04/28/2023
Type of Reportable Event Death
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the arterial flow decreased when restarting the extracorporeal circulation pump.As per the subsidiary, the procedure was for a heart surgery.The event occurred at the end of a procedure, which began at 9:00 p.M., in a patient who had an aortic dissection.The patient was very delicate, they reported that he had presented 8 previous cardiac arrests.The incident occurred at 02:00 hrs.When restarting the extracorporeal circulation pump, there is a decrease in arterial flow, which is why the revolutions of the centrifugal motor increase without being able to obtain more flow, for which they decided to switch it to a manual motor.The perfusionist changed the (disposable) head of the system 1 motor and placed it on the emergency crank; however, she did not give the necessary flow either (she was unable to raise the flow to more than 2 lt/min).Procedure was not completed.The patient expired.Product was changed out with an unknown minutes of delay.There was no blood loss.Concomitant medical products.Oxygenator brizio by nipro.Control np816572,ns1321.Motor np164267,ns:6579.Flow sensor np6382,ns2253.
 
Additional Manufacturer Narrative
Terumo has received the device for evaluation; however, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.Component code: 925 - pump.Health effect - impact code: 1802 - death.Health effect - clinical code: 1762 - cardiac arrest.Medical device problem code: 2964 - infusion or flow problem.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusions: 11 - conclusion not yet available.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on may 24, 2023.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H3 (device evaluated by manufacturer).H4 (device manufacture date).H6 (identification of evaluation codes 10, 11, 3331, 213, 67).Type of investigation #1: 10 - testing of actual/suspected device.Type of investigation #2: 11 - testing of device from same lot/batch retained by manufacturer.Type of investigation #3: 3331 - analysis of production records.Investigation findings: 213 - no device problem found.Investigation conclusions: 67 - no problem detected.The affected sample was inspected upon receipt with no visual anomalies noted.The affected sample and a retention sample from the same lot were setup to check flow rates at the outlet of the pump.The samples were tested flow rates that span the pumps rated flow capability across the pumps rpm range.The pump outlet pressure was then measured at the respective flow and speed, and performed as expected.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Arterial flow decreased when restarting the extracorporeal circulation pump.

Brand Name
CENTRIFUGAL PUMP HEADS
Common Device Name
CENTRIFUGAL PUMP HEADS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key16996302
Report Number1124841-2023-00125
Device Sequence Number7067177
Product Code KFM
UDI-Device Identifier00699753002333
UDI-Public(01)00699753002333
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K112229
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number164275
Device Catalogue NumberN/A
Device Lot Number2G13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown